# SDR CA000218003

- Difficulty date: February 3, 2000
- Submitted: April 14, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Aircraft time: 11,117 hours
- Engine: Lyc TIO540A1A
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Gear
- Part number: 67514
- Condition: Sheared
- Location: Crankshaft
- Component: Engine (Reciproc, Lyc, TIO540A1A
- Stage of operation: CR
- How discovered: O
- Nature of condition: E, Y
- Precautionary procedure: O

## Discrepancy

(CAN) DURING FLIGHT, ENGINE STOPPED.  IT WAS FOUND THAT THE CRANKSHAFT GEAR HAD FAILED.  THE GEAR WAS STILL SECURELY FASTENED TO THE CRANK.  AD 91-14-22.
